Alert archive / Mississippi / Lake Wind Advisories in 2006

Lake Wind Advisory 21, NWS Jackson, MS

March 12, 20065 parishes in Louisiana; 21 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this lake wind advisory at Mar 12, 2006, 3:16 PM CST for 5 parishes in Louisiana; 21 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 13, 2006, 7:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 3:16 PM CST (21:16 UTC)
In effect from
Mar 13, 2006, 7:00 AM CST
Expired
Mar 13, 2006, 3:11 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 28 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 122116
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST SUN MAR 12 2006

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-130000-
/O.NEW.KJAN.LW.Y.0021.060313T1300Z-060313T2200Z/
/O.CON.KJAN.LW.Y.0020.000000T0000Z-060313T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
316 PM CST SUN MAR 12 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CST MONDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE DELTA AND NORTHERN MISSISSIPPI WILL BE CONTINUE TO HAVE A TIGHT
PRESSURE GRADIENT TOMORROW. THIS WILL CAUSE THE WINDS TO PICK UP
AFTER SUNRISE ONCE AGAIN. WINDS WILL BE GUSTY OUT OF THE SOUTH AND
THEN SOUTHWEST THROUGH MID AFTERNOON. SUSTAINED WIND SPEEDS FROM 15
TO 25 MPH WILL OCCUR ACROSS THE AREA WITH POSSIBLE WIND GUSTS UP TO
35 MPH.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.


$$

LAZ023>026-MSZ043>046-048>066-072>074-130000-
/O.CON.KJAN.LW.Y.0020.000000T0000Z-060313T0000Z/
FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-MADISON-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
316 PM CST SUN MAR 12 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE CENTRAL AND EASTERN MISSISSIPPI WILL REMAIN IN IN LAKE WIND
ADVISORY CRITERIA THROUGH 6 PM BUT SHORTLY AFTER SUNSET THE WINDS
WILL FINALLY DIE DOWN AND THUS THE ADVISORY WILL EXPIRE. THE GRADIENT
WILL BE TIGHT AGAIN TOMORROW BUT AT THIS TIME IT APPEARS THAT WINDS
WILL REMAIN JUST BELOW LAKE WIND ADVISORY CRITERIA BUT WINDS COULD
STILL GUST CLOSE TO 30 MPH DURING THE DAY TOMORROW

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.

$$

CAB
5 follow-up statements
000 
WWUS74 KJAN 130016
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CST SUN MAR 12 2006

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-130830-
/O.EXP.KJAN.LW.Y.0020.000000T0000Z-060313T0000Z/
/O.CON.KJAN.LW.Y.0021.060313T1300Z-060313T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
616 PM CST SUN MAR 12 2006

...LAKE WIND ADVISORY HAS EXPIRED...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CST
MONDAY...

THE LAKE WIND ADVISORY IN EFFECT THIS AFTERNOON HAS EXPIRED. WINDS
AROUND THE REGION HAVE SUBSIDED. A LAKE WIND ADVISORY REMAINS IN
EFFECT FROM 7 AM TO 4 PM CST MONDAY.

STRONG WINDS CAN BE EXPECTED AGAIN MONDAY FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. A
TIGHTENING PRESSURE GRADIENT WILL CAUSE WINDS TO INCREASE VERY EARLY
MONDAY MORNING. SOUTHERLY WINDS FROM 15 TO 25 MPH WILL OCCUR WITH
GUSTS TO 35 MPH POSSIBLE.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTING TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.


$$

LAZ023>026-MSZ043>046-048>066-072>074-130130-
/O.EXP.KJAN.LW.Y.0020.000000T0000Z-060313T0000Z/
FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-MADISON-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
616 PM CST SUN MAR 12 2006

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IN EFFECT THIS AFTERNOON HAS EXPIRED. WINDS
AROUND THE REGION HAVE SUBSIDED. 

$$
000 
WWUS74 KJAN 130515
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CST SUN MAR 12 2006

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-131315-
/O.CON.KJAN.LW.Y.0021.060313T1300Z-060313T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
1115 PM CST SUN MAR 12 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CST
MONDAY...

STRONG WINDS CAN BE EXPECTED AGAIN MONDAY FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. A
TIGHTENING PRESSURE GRADIENT WILL CAUSE WINDS TO INCREASE VERY EARLY
MONDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. SOUTHERLY WINDS 
FROM 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH POSSIBLE.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTING TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.

$$
000 
WWUS74 KJAN 131123
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CST MON MAR 13 2006

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-131930-
/O.CON.KJAN.LW.Y.0021.060313T1300Z-060313T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
523 AM CST MON MAR 13 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

STRONG WINDS CAN BE EXPECTED TODAY FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI.
A TIGHTENING PRESSURE GRADIENT WILL CAUSE WINDS TO INCREASE EARLY
THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SOUTHERLY WINDS
FROM 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH POSSIBLE. THE
WINDS WILL DECREASE FROM THE NORTHWEST TO SOUTHEAST BEHIND A STRONG
COLD FRONT THAT PASSES THROUGH THE REGION.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTING TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.

$$

17
000 
WWUS74 KJAN 131720
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST MON MAR 13 2006

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-132200-
/O.CON.KJAN.LW.Y.0021.000000T0000Z-060313T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
1120 AM CST MON MAR 13 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

STRONG WINDS CAN BE EXPECTED TODAY FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. A
TIGHTENING PRESSURE GRADIENT WILL CAUSE WINDS TO INCREASE EARLY
THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SOUTHERLY WINDS
FROM 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH POSSIBLE. THE
WINDS WILL DECREASE FROM THE NORTHWEST TO SOUTHEAST BEHIND A
STRONG COLD FRONT THAT PASSES THROUGH THE REGION.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTING TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING STRONG WINDS.

$$

CAB
000 
WWUS74 KJAN 132111
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST MON MAR 13 2006


ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-132215-
/O.CAN.KJAN.LW.Y.0021.000000T0000Z-060313T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
311 PM CST MON MAR 13 2006

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE FALLEN JUST BELOW LAKE WIND ADVISORY CRITERIA AND WILL
REAMIN THAT WAY FROM HERE ON OUT. WITH THAT WE HAVE DECIDED TO
CANCEL THE LAKE WINDS ADVISORY. WINDS WILL STILL REMAIN BREEZY OVER
THE NEXT 6 HOURS WITH GUSTS POSSIBLY UP TO 25 MPH. 

$$

CAB

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 12, 3:11 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 12, 3:11 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST SUN MAR 12 2006

...FORECAST MAINLY FOCUSES ON SEVERE WEATHER THREAT TOMORROW AND
RAIN IN THE EXTENDED...

.DISCUSSION...STILL LOOKS LIKE A DECENT CHANCE OF SEVERE WEATHER
TOMORROW ESPECIALLY ACROSS THE CENTRAL AND EASTERN ZONES.

A POTENT UPPER LEVEL SYSTEM WILL SWING THROUGH THE PLAINS STATES
TONIGHT AND THIS WILL HELP DRIVE A COLD FRONT SOUTH ACROSS THE LOWER
MS VALLEY TONIGHT AND TOMORROW. AHEAD OF THIS FRONT AN UNSTABLE
AIRMASS WILL BE IN PLACE. FIRST TONIGHT IT LOOKS QUIET AS A STUBBORN
CAP REMAINS IN PLACE THROUGHOUT THE NIGHT. SHRA AND TSRA WILL LIKELY
HOLD OFF UNTIL THE COLD FRONT GETS CLOSER TO THE AREA. THAT SAID
THIS IS A SLIGHT CHANCE WE COULD SEE SOME TSRA DEVELOP AFTER 9Z IN
THE FAR NW AND WITH THE ENVIRONMENT THAT WILL BE IN PLACE THEY COULD
BECOME SIGNIFICANT. THERE WILL BE SOME ACCENT MOVING INTO THE AREA BY
THAT TIME FRAME WITH THE CAP ERODING SOMEWHAT THIS ACCENT COULD BE
ENOUGH TO DEVELOP A FEW STORMS. THE FRONT LOOKS TO MOVE INTO THE THE
CWA AROUND 16Z. THE ATMOSPHERE AHEAD OF THE FRONT WILL BE FAIRLY
UNSTABLE WITH MID TO POSSIBLY UPPER 60S DEWPOINTS ACROSS THE ENTIRE
AREA. ANOTHER CONCERN IS THAT THIS FRONT WILL MOVE THROUGH ONCE
AGAIN DURING THE DAY TIME HOURS ALLOWING THE AREA TO HEAT UP AND
BECOME INCREASINGLY UNSTABLE THROUGHOUT THE AFTERNOON ESPECIALLY
ACROSS THE EAST.

DYNAMICS WISE...IT ISNT TOO SHABBY ASWELL...NOTHING LIKE LAST THU
BUT STILL MORE THAN SUFFICIENT. A 120 KT JET STREAM WILL MOVE ACROSS
THE MID MS RIVER VALLEY PUTTING THE REGION IN A WEAK RIGHT ENTRANCE
REGION. H5 WINDS WILL INCREASE TO 70KTS BY MIDDAY TO LATE AFTERNOON
WITH 35 TO 45 KT OF FLOW AT H7. THE 30-40KT (STRONGER IN THE MORNING
THAN MIDDAY) LL JET DOES MOVE THROUGH PUTTING THE REGION EITHER
DIRECTLY UNDER OR SLIGHTLY LEFT OF IT BY MIDDAY. WITH THAT THERE
WILL BE DECENT DEEP LAYER SHEAR WHILE THE BEST LL SHEAR WILL BE
LOCATED ACROSS THE NESTRN ZONES. CLIMATOLOGICALLY SPEAKING THE H5
PATTERN...SFC LOW TRACK AND SFC PRESSURES ARE NOT THE MOST OPTIMUM
BUT THE H5 THICKNESS VALUES ARE. THAT SAID THE PLACEMENT OF THESE
FEATURES HAVE STILL PRODUCED MANY A SEVERE WEATHER EVENTS IN THE
PAST BUT THE MAIN THINGS DRIVING THIS WILL BE THE DYNAMICS AND
INSTABILITY.

RIGHT NOW WE EXPECT A LINE OF SHRA AND TSRA TO MOVE INTO THE NW
AROUND 15-17Z THEN FROM WINONA TO JACKSON TO NATCHEZ AROUND 18-20Z
THEN IN THE EAST FROM ABOUT 21-23Z. MAIN THREAT LOOKS TO BE STRONG
STRAIGHT LINE WINDS AND MAYBE SOME LARGE HAIL. MID LEVEL LAPSE RATES
AND H5 TEMPS DONT LEAD ME TO THINK WE WILL SEE A GREAT DEAL OF
LARGE HAIL. ALSO THERE IS A SMALL RISK OF TORNADOS WITH THE BEST
LOCATIONS FOR TORNADO DEVELOPMENT ACROSS THE NE WHERE LL SHEAR WILL
BE GREATEST AROUND MIDDAY AND EARLY AFTERNOON.

ALSO WILL GO AHEAD WITH A LAKE WIND ADVISORY FOR TOMORROW MORNING
AND THROUGH MIDDAY IN THE DELTA AND NRTHRN ZONES. WINDS LOOK TO
STAY AROUND 20 TO 25 MPH WITH GUSTS POSSIBLY APPROACHING 35 MPH.
OTHERWISE TEMPS SHOULD BE A COOLER TOMORROW BUT STILL EXPECT MID TO
UPPER 70S AND POSSIBLY EVEN LOWER 80S IN THE SOUTHEAST.

THE ACTIVITY SHOULD END RATHER QUICK ONCE AGAIN WITH MOST OF THE CWA
CLEAR OF RAIN BEFORE MIDNIGHT. SKIES WILL ALSO CLEAR AFTER THE FRONT
MOVES THROUGH. WITH LOWS FALLING INTO THE 40S AND 50S TUESDAY
MORNING. /CAB/

TUESDAY THROUGH WEDNESDAY...COOL HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THE COLD FRONT. IT LOOKS LIKE WE MAY HAVE A SET-UP FOR
SCATTERED AREAS OF FROST TUESDAY NIGHT IN NE/EC PORTIONS OF MS...AND
HAVE UNDERCUT MAV GUIDANCE A FEW DEGREES TO ACCOUNT FOR GFS/MAV WARM
BIAS DURING RADIATIONAL COOLING EVENTS IN GOING SIMILAR TO MET
GUIDANCE WHICH INDICATES MID TO UPPER 30S LOWS FOR MOST OF THE AREA.

WED NIGHT THRU THURS NIGHT...A LOW-AMPLITUDE SHORTWAVE TROUGH WILL
SWEEP ACROSS THE LOWER MS VALLEY REGION. CONFIDENCE IS INCREASING
THIS SYSTEM WILL BE A QUICK-HITTER GIVEN THE PROGRESSIVE FLOW.
THE TIMING OF THE ONSET OF PRECIP IS GETTING A LITTLE CLEARER NOW AS
THE GFS/UKMET/ETA ARE ALL SUGGESTING A WED EVNG ARRIVAL. IN TERMS OF
STRENGTH...A FAIRLY STRONG LOW-LEVEL THETAE AXIS (330 K) IS
FORECAST TO NOSE INTO THE FORECAST AREA UNDERNEATH 100+KT UPPER LEVEL
JET STREAM WINDS. THIS WILL SET UP A FAVORABLE ENVIRONMENT FOR LOTS
OF ELEVATED DEEP CONVECTION GIVEN TT VALUES IN THE LOW 50S AND K-
INDICES IN THE MID 30S TO THE NORTHEAST OF THE SURFACE WARM
FRONT...ALONG WITH PRECIP WATER VALUES NEAR 1.5 INCHES. WILL NOT
MENTION HAIL POTENTIAL YET IN THE HWO BECAUSE THE EVENT IS STILL
SEVERAL DAYS AWAY...BUT IT WOULD BE A FAVORABLE SET-UP FOR HAIL IF
THE GFS VERIFIES. SHORT DURATION OF THE EVENT SHOULD PRECLUDE HEAVY
RAINFALL. IN FORECASTING POPS FOR THIS EVENT...TOOK MUCH FROM THE
00Z GFS ENSEMBLE GUIDANCE AS TIMING WILL BE EVERYTHING GIVEN THE
SHORT DURATION.

FRIDAY THROUGH SATURDAY SHOULD SEE A RELATIVE MINIMUM IN PRECIP
CHANCES AS STRONG SURFACE HIGH PRESSURE RIDGES SOUTHWARD INTO THE
AREA. WHILE MODELS KEEP THE COOLEST AIR TO THE NORTH...WE COULD GET
A FAVORABLE RADIATIONAL COOLING SET-UP FRIDAY NIGHT DEPENDING ON HOW
MUCH CLOUD COVER EXISTS. IF SKIES ARE CLEAR...THEN FRI NIGHT COULD
SEE A LIGHT FREEZE OVER NE/EC MS. THERE IS STILL PLENTY OF TIME TO
WATCH FOR THAT.

CONFIDENCE IS VERY LOW REGARDING THE WEATHER PATTERN FOR NEXT SUNDAY
AND BEYOND. THE GFS INDICATES UNSETTLED WEATHER WITH COPIOUS AMOUNTS
OF RAINFALL OVER THE FORECAST AREA IN AN ACTIVE SUBTROPICAL STREAM
SET-UP...BUT THE 12Z ECMWF SHOWS RIDGING WILL REMAIN STRONG. HAVE
LITTLE CHOICE BUT TO KEEP WITH 00Z MEX GUIDANCE POPS FOR NOW GIVEN
THE UNCERTAINTY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  75  47  64 /   8  76  43   0
MERIDIAN      64  78  49  64 /   5  76  61   4
VICKSBURG     67  75  46  67 /  12  63  23   0
HATTIESBURG   65  79  56  68 /   8  62  66   4
NATCHEZ       67  76  49  64 /   7  62  29   0
GREENVILLE    67  74  44  66 /  26  68  12   0
GREENWOOD     66  77  43  62 /  22  76  22   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
     MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-
     MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-
     MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
     MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     LAKE WIND ADVISORY FROM 7 AM TO 4 PM CST MONDAY FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
     MSZ040-MSZ041-MSZ042-MSZ047.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY FROM 7 AM TO 4 PM CST MONDAY FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-
     ARZ075.

     LAKE WIND ADVISORY FROM 7 AM TO 4 PM CST MONDAY FOR ARZ074-
     ARZ075.

&&

CAB/EC
Hazardous weather outlook, Mar 12, 2:43 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CST SUN MAR 12 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132043-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
243 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA MONDAY. THE MAIN THREAT FROM THESE STORMS LOOKS TO BE
DAMAGING STRAIGHT LINE WINDS AND TO A LESSER EXTENT SOME LARGE
HAIL. THERE WILL ALSO BE A SMALL RISK OF AN ISOLATED TORNADO OR
TWO ESPECIALLY ACROSS NORTHEASTERN PORTIONS OF THE OUTLOOK AREA.

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION MONDAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE
VICINITY OF THE COLD FRONT AS IT MOVES SOUTH EASTWARD ACROSS THE
AREA. ABUNDANT LOW LEVEL MOISTURE IN THE REGION WILL MAINTAIN A
VERY UNSTABLE AIR MASS AND THE FRONT WILL PROVIDE THE LIFT NEEDED
TO INITIATE SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST
INSTABILITY AND MOST INTENSE WIND FIELDS WILL OCCUR OVER EAST
MISSISSIPPI MONDAY AFTERNOON WHERE GREATER DAYTIME HEATING SHOULD
OCCUR. THE LINE OF STORMS WILL MOVE INTO THE NORTHWEST AROUND
LATE MORNING...THEN MOVING INTO THE CENTRAL PORTIONS OF THE
OUTLOOK AREA BY MIDDAY WITH THE SOUTHEAST SEEING THE LINE MOVE
THROUGH DURING THE LATE AFTERNOON AND POSSIBLY EVEN EARLY EVENING
HOURS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THE STORMS MONDAY. THE GREATEST RISK OF TORNADOES
WILL BE IN THE NORTHEAST WHERE THE LOW LEVEL SHEAR WILL BE
GREATEST AND ESPECIALLY IF ANY SUPERCELLS CAN DEVELOP ALONG THE
LINE.

...NON PRECIPITATION...
A LAKE WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA UNTIL 6 PM. SUSTAINED WIND SPEEDS AROUND 20 MPH WILL BE
POSSIBLE WITH GUSTS AS HIGH AS 35 MPH. ALSO A LAKE WIND ADVISORY
WILL BE NEEDED FOR THE DELTA AND NORTHERN PORTIONS OF THE OUTLOOK
AREA TOMORROW.

AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN OVER THE AREA WINDS
WILL REMAIN AROUND LAKE WIND ADVISORY CRITERIA OUT OF THE SOUTH.
THESE WINDS WILL START TO DIE DOWN AND FALL BELOW CRITERIA BUT BY
TOMORROW MORNING AREAS IN THE DELTA AND NORTHERN MISSISSIPPI WILL
ONCE AGAIN PICK UP WITH SUSTAINED WINDS SPEEDS AROUND 20 MPH AND
GUSTS UP TO 35. ELSEWHERE ONCE WINDS DIE DOWN TONIGHT THEY SHOULD
REMAIN BELOW LAKE WIND ADVISORY CRITERIA THROUGH TOMORROW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA MONDAY.

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH
ACROSS THE REGION MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...ESPECIALLY IN THE VICINITY OF THE COLD FRONT AS IT
MOVES EASTWARD ACROSS THE AREA. ABUNDANT LOW LEVEL MOISTURE WILL
MAINTAIN A VERY UNSTABLE AIR MASS AND THE FRONT WILL PROVIDE THE
LIFT NEEDED TO INITIATE SEVERE THUNDERSTORM DEVELOPMENT. THE
GREATEST INSTABILITY AND MOST INTENSE WIND FIELDS WILL OCCUR OVER
EAST MISSISSIPPI MONDAY AFTERNOON WHERE GREATER DAYTIME HEATING
SHOULD OCCUR. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH STORMS MONDAY.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH MONDAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:16 AM CSTLake Wind AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more14 hr
Mar 11, 6:15 PM CSTSevere Thunderstorm WarningJANSunflower20 min

Nearby

Lake Wind Advisories in Mississippi, 2006Lake Wind Advisories in Louisiana, 2006Lake Wind Advisories in Arkansas, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.